Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 184, NWS Memphis, TN

July 3, 2004Itawamba County, Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 3, 2004, 6:04 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2004, 6:04 PM CDT (23:04 UTC)
Expired
Jul 3, 2004, 6:30 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Itawamba County, MS, Lee County, MS

The radar

The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:40 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 3, 3:40 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT SAT JUL 3 2004

.DISCUSSION...

A VIGOROUS UPPER LOW IS NOW CROSSING THE MID MS VLY AND IS TRACKING
NEWD TOWARD NRN IL. BANDS OF TSTMS HAVE DEVELOPED AROUND THIS
SYSTEM...ESPECIALLY FROM THE GREAT LAKES TO THE OH VLY. SCT
SHWRS/TSTMS HAVE RECENTLY DEVELOPED OVER SRN MO WITH ISOLATED
ACTIVITY TO THE SOUTH. EXPECT ADDITIONAL DEVELOPMENT OF SCT TSTMS
OVER AR THIS AFTERNOON MOVING EWD ACROSS OUR AREA THIS EVENING. SPC
HAS SLIGHT RISK OF SVR FOR MAINLY ERN PARTS OF THE CWA. GENERALLY
SPEAKING...THE RISK OF SVR IS DECREASING WITH TIME OVER OUR CWA AND
INCREASING OVER THE OH VLY.

A BROAD SUBTROPICAL HIGH WILL EXPAND ACROSS THE SE STATES SUNDAY.
PLENTY OF MOISTURE AND INSTABILITY WILL REMAIN OVER THE CWA BUT NO
TRIGGER TO PRODUCE ANY MORE THAN AN ISOLATED PM TSTM. SINCE POPS
WILL BE LESS THAN 15 PERCENT SUNDAY...WILL KEEP THAT DAY DRY. WARMER
TEMPS AND DEWPOINTS SUNDAY WILL CREATE HEAT INDICES BETWEEN 100 AND
105 DEG F.

A POTENTIAL MCS MAY DEVELOP WELL TO THE NW LATE SUNDAY NIGHT AND
PROVIDE A SMALL CHC SHWRS/TSTMS DURING THE PERIOD. THE CHANCE OF
TSTMS MAY BE UP A NOTCH WED-THU DUE TO A STALLED FRONTAL BOUNDARY TO
THE NORTH. OTHERWISE...SUMMERLIKE CONDITIONS ARE EXPECTED WITH WARM
TEMPS AND LOW CHCS OF MAINLY PM TSTMS.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

SWC
Hazardous weather outlook, Jul 3, 3:50 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT SAT JUL 3 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-041100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
350 PM CDT SAT JUL 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY EAST OF A
DYERSBURG...MEMPHIS AND CLARKSDALE LINE.

A STORM SYSTEM MOVING ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY WILL
DRAG A SURFACE TROUGH THROUGH THE AREA THIS EVENING. SCATTERED
THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS BOUNDARY. A FEW STORMS
COULD BECOME SEVERE OVER PORTIONS OF WEST TENNESSEE AND NORTH
MISSISSIPPI.

THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN
6 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE
WEEK...BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

In the hours before

Special weather statement, Jul 3, 5:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT SAT JUL 3 2004

MSZ006-009-016-017-032345-
ITAWAMBA MS-LEE MS-PRENTISS MS-TISHOMINGO MS-
558 PM CDT SAT JUL 3 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA...LEE...PRENTISS
AND TISHOMINGO COUNTIES.

A BROKEN LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM BOONEVILLE
TO 9 MILES SOUTHWEST OF EVERGREEN AT 558 PM CDT...MOVING NORTHEAST
AT 10 MPH.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED...HOWEVER DOWNBURST WINDS ASSOCIATED WITH THE
THUNDERSTORMS COULD REACH AS HIGH AS 50 MPH.

PEOPLE IN ITAWAMBA...LEE...PRENTISS AND TISHOMINGO COUNTIES...
INCLUDING THE CITIES OF BOONEVILLE...FULTON AND IUKA...SHOULD MONITOR
THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:30 PM CDTSevere Thunderstorm WarningMEGItawamba30 min
Jul 3, 6:34 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Jul 3, 4:39 AM CDTFlash Flood WarningMEGClay2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.